What Are Side Effects

0 votes
what are side effects
asked Mar 16, 2007 by anonymous

3 Answers

0 votes
I have lupus. If it wasnt for these little helpers i would not be able to function. If ! Used as perscribed
answered Jan 16, 2009 by anonymous
0 votes
SIDE-EFFECTS AND SPECIAL PRECAUTIONS: SIDE -EFFECTS:
A bitter metallic taste in the mouth has been reported. Sedation, ataxia, drowsiness and inco-ordination on waking, are the most frequent side-effects. They generally decrease on continued administration of zopiclone.
Less frequent side-effects may include headache, visual disturbances; slurred speech or dysarthria, confusion, vertigo, tremor, changes in libido, urinary retention or incontinence, gastro-intestinal disturbances, changes in salivation and mental depression.
Other side-effects may include blood disorders, jaundice and hypersensitivity reactions, such as pruritus and rash.
Respiratory depression and hypotension occasionally occur with high dosages.
Anterograde amnesia may occur, especially when retiring to bed is delayed, after taking ZOPIVANE, or when sleep is interrupted. To reduce the possibility of anterograde amnesia, patients should ensure that they are able to have sufficient sleep and that they take the tablet strictly when retiring for bed.
Psychiatric reactions:
Some patients may experience paradoxical excitation which may lead to aggression, hostility, inappropriate behaviour, possibly associated with amnesia, nightmares, irritability, and hallucinations.
These reactions are more likely to occur in the elderly and may be severe.
Zopiclone should not be discontinued abruptly after regular use for even a few weeks, as withdrawal symptoms and transient insomnia, may occur. The patient should be advised that treatment should be withdrawn by gradual reduction of the dosage.
Special Precautions:
The development of dependence or abuse cannot be excluded and should be kept in mind when zopiclone is prescribed. Dependence is particularly likely in patients with a history of alcohol and/or drug abuse and in patients with marked personality disorders. The risk of dependence or abuse increases with dose and duration of treatment and the use with alcohol and other psychotropics. Zopiclone is not appropriate for the treatment of chronic psychosis or for phobic or obsessional states and may mask the symptoms of depression.
Caution is advised when zopiclone is prescribed to patients with personality disorders, organic brain changes, particularly arteriosclerosis, and to patients with muscle weakness, or impaired hepatic and kidney function.
Zopiclone should be given with care to the elderly or debilitated patients who may be more prone to adverse effects.
The sedative effects of zopiclone are most marked during the first few days of administration. Affected patients should be advised not to drive or operate machinery during this time (see "Warnings").
After repeated use, zopiclone may lose some of its efficacy.
Interactions:
The concomitant use of alcohol is not recommended since the sedative effect of zopiclone may be enhanced.
Caution is advised when prescribing zopiclone to patients using central depressant medication such as neuroleptics, anxiolytic/sedatives, hypnotics, antidepressant agents, antiepileptic medication, anaesthetics, narcotic analgesics and sedative antihistaminics as the central depressive effects of zopiclone may be enhanced by these agents.
Erythromycin increases the rate of absorption of zopiclone and prolongs its elimination.
Sedative effects of zoplicone may be enhanced by cisapride.
Zopiclone may be removed by dialysis.
answered Oct 25, 2009 by anonymous
0 votes
I take 7.5 mg Zopivane for insomnia.   Have been on it for 9 months and cannot sleep without it.   I try to sleep and toss and turn for a couple of hours and then give up and take a pill.   The packet says its only for short term but I sleep very well every night when I take one.
answered Mar 17, 2011 by anonymous

Related questions

0 votes
2 answers
384 views asked Mar 16, 2007 by anonymous
0 votes
0 answers
0 votes
8 answers
4,238 views asked Oct 8, 2009 by anonymous
0 votes
0 answers
109 views asked Mar 16, 2007 by anonymous
0 votes
1 answer
0 votes
0 answers
...